Adderall and Migraines
There are several potential side effects of Adderall, and migraines may be one of them. During clinical studies, headaches were reported in up to 26 percent of people taking Adderall XR (data for Adderall is not available). Therefore, if you are experiencing migraine headaches, or other headaches, while taking Adderall, talk to your healthcare provider.
There are a number of possible side effects of Adderall® (amphetamine and dextroamphetamine) or Adderall XR® (amphetamine-dextroamphetamine extended release). Headaches seem to be one of the more common side effects with Adderall and Adderall XR.
Understanding Clinical Trials
Before medicines are approved, they must go through several clinical studies where thousands of people are given a particular medicine and are then compared to a group of people who were not given the medicine. In these studies, side effects are always documented.
As a result, it is possible to see which side effects occur, how often they appear, and how they compare to the group not taking the medicine. Side effects are then usually separated into those side effects that occur in more than 1 percent of people and those that occur in less than 1 percent of people.
Headaches (including migraines) were reported in up to 26 percent of adults taking Adderall XR (data for Adderall is not available). Headaches were not as common in children taking Adderall XR.
Migraines With Adderall: Treatment Suggestions
There are many causes of migraines, and Adderall may be one of them. Unfortunately, there is no way for your healthcare provider to know beforehand if you will have migraines from Adderall. Therefore, if you are experiencing migraine headaches (or other headaches) while taking Adderall, talk to your healthcare provider. He or she can give you recommendations based on the symptoms you are having.
It is possible that the migraines are being caused by something unrelated to the medicine. In this case, he or she may recommend that you try one of the many migraine headache treatments available. If your healthcare provider believes that the Adderall and migraines are related, he or she may recommend a lower dose of Adderall or even change your medication altogether.